Alert archive / Oregon / Frost Advisories in 2011

Frost Advisory 22, NWS Medford, OR

June 15, 2011Klamath County, Lake County, Oregon

NWS Medford, OR issued this frost advisory at Jun 15, 2011, 2:10 PM PDT for Klamath County, Lake County, Oregon. It took effect at Jun 16, 2011, 3:00 AM PDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jun 15, 2011, 2:10 PM PDT (21:10 UTC)
In effect from
Jun 16, 2011, 3:00 AM PDT
Expired
Jun 16, 2011, 8:00 AM PDT
In force
5 hr
Issued by
NWS Medford, OR

Counties Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 158 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2011-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2011-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

312 
WWUS76 KMFR 152110
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
210 PM PDT WED JUN 15 2011

ORZ029>031-161500-
/O.NEW.KMFR.FR.Y.0022.110616T1000Z-110616T1500Z/
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER
210 PM PDT WED JUN 15 2011

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT THURSDAY. 

* TEMPERATURE...LOWS WILL BE IN THE LOWER TO MIDDLE 30S LATE
  TONIGHT AND EARLY THURSDAY MORNING.

* LOCATIONS INCLUDE: BEATTY...BLY...CHEMULT...CRESCENT... 
  GILCHRIST...SPRAGUE RIVER. 

* IMPACTS...CLEAR SKIES AND MOSTLY LIGHT WINDS WILL CREATE
  FAVORABLE CONDITIONS FOR FROST TO FORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

SPILDE
2 follow-up statements
283 
WWUS76 KMFR 161042
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
342 AM PDT THU JUN 16 2011

ORZ029>031-161500-
/O.CON.KMFR.FR.Y.0022.000000T0000Z-110616T1500Z/
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER
342 AM PDT THU JUN 16 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. 

* TEMPERATURE...THIS MORNINGS LOW TEMPERATURES WILL BE IN THE
  LOWER TO MIDDLE 30S.

* LOCATIONS INCLUDE: BEATTY...BLY...CHEMULT...CRESCENT... 
  GILCHRIST...SPRAGUE RIVER.

* IMPACTS...CLEAR SKIES AND MOSTLY LIGHT WINDS WILL CREATE
  FAVORABLE CONDITIONS FOR FROST TO FORM. AREAS MOSTLY LIKELY TO
  EXPERIENCE FROST WILL BE IN THE NORTHERN HALF OF KLAMATH AND
  LAKE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
941 
WWUS76 KMFR 161457
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
757 AM PDT THU JUN 16 2011

ORZ029>031-161600-
/O.EXP.KMFR.FR.Y.0022.000000T0000Z-110616T1500Z/
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER
757 AM PDT THU JUN 16 2011

...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING.

$$

SPILDE

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Jun 15, 9:03 AM PDT, 5 hours 7 minutes earlier.

Area forecast discussion, Jun 15, 9:03 AM PDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
903 AM PDT WED JUN 15 2011

.DISCUSSION...MARINE STRATUS PUSHED INTO THE ROGUE AND ILLINOIS
VALLEYS BRIEFLY THIS MORNING...BUT LATEST VISIBLE SHOWING THE
CLOUDS THINNING OUT AND MOST SHOULD BE GONE LATER THIS MORNING
YIELDING SUNNY TO PARTLY CLOUDY SKIES THIS AFTERNOON. TEMPERATURES
TODAY WILL BE ABOUT 5 TO 10 DEGREES COOLER THAN YESTERDAY FOR MOST
AREAS WITH THE EXCEPTION OF ALONG THE SOUTHWEST CURRY COAST WHERE
OFFSHORE WINDS SHOULD PUSH BROOKINGS INTO THE LOWER TO MID 70S.

A THERMAL TROUGH IN NORTHERN CALIFORNIA COMBINED WITH HIGH
PRESSURE OFFSHORE WILL KEEP STRONG NORTHERLY WINDS AND ROUGH SEAS
OVER THE MARINE WATERS TODAY INTO THIS EVENING. THE GRIDS REFLECT
THESE FEATURES WELL SO NO UPDATES TO THE FORECAST ARE PLANNED FOR
THIS MORNING.

&&

.AVIATION...AREAS OF MVFR CIGS IN THE SOUTHERN PORTION OF THE
UMPQUA BASIN FOR THE NEXT FEW HOURS...BUT VFR EXPECTED ELSEWHERE
THE REST OF TODAY INTO THIS EVENING. MARINE STRATUS WILL COME BACK
INTO PORTIONS OF THE COAST AND THE UMPQUA BASIN TONIGHT THEN MAY
SPILL BACK INTO THE ROGUE VALLEY BY DAWN. EXPECTING AREAS OF MVFR
CIGS WITH LOCAL MOUNTAIN OBSCURATIONS NEAR THE UMPQUA DIVIDE.
OTHER THAN THAT...VFR.

&&

.PREV DISCUSSION... /ISSUED 325 AM PDT WED JUN 15 2011/

SHORT TERM (TODAY THROUGH FRIDAY)...HIGH PRESSURE RIDGE FROM THE
EASTERN PACIFIC IS NOSING INTO SOUTHWEST OREGON THIS MORNING
WITH LOW CLOUDS HAVING FILLED THE UMPQUA BASIN. SATELLITE IMAGERY
SHOWS SOME LOW CLOUDS HAVE SPILLED INTO NORTHERN JOSEPHINE COUNTY
AND THE APPLEGATE VALLEY IS MOSTLY FILLED IN. THERE IS A MODERATE
NORTH-SOUTH GRADIENTS AND EXPECTED PATCHY LOW CLOUDS TO SPILL INTO
THE MEDFORD AREA. IN THE COASTAL WATERS STRONG NORTHERLY WINDS
CONTINUE WITH GALE BEYOND 20NM. EXPECT WINDS TO STRENGTHEN THIS
AFTERNOON ESPECIALLY IN THE INNER WATERS SOUTH OF CAPE BLANCO AND
A GALE WATCH WILL BE UPGRADED TO A WARNING THERE. WITH THE BROAD
UPPER LEVEL TROUGH SETTLING IN OVER THE PAC NW DOWN TO NORTHERN
CALIFORNIA TODAY AND TONIGHT HIGH TEMPERATURES WILL BE A FEW
DEGREES COOLER OR ABOUT 5 TO 10 DEGREES COOLER THAN SEASONAL
NORMS. TO THE EAST CLEAR SKY WILL BRING TONIGHTS TEMPERATURES DOWN
INTO THE LOWER TO MID 30S. HAVE INCLUDED FROST IN THE FORECAST FOR
KLAMATH AND LAKE COUNTIES WITH THE COLDEST AREA BEING FROM
CHILOQUIN NORTH. DAY SHIFT MAY NEED TO CONSIDER A FROST ADVISORY
FOR TONIGHT. THE UPPER LEVEL TROUGH MOVES INTO IDAHO THURSDAY BUT
OUR FORECAST AREA IS STILL UNDER NORTHWEST FLOW. HIGH TEMPERATURES
WILL REBOUND SLIGHTLY ON FRIDAY JUST ABOUT TO SEASONAL NORMS.

LONG TERM...THE JETSTREAM WILL PUSH INTO WESTERN OREGON SATURDAY
THEN SHIFT INTO EASTERN OREGON AND NE CALIFORNIA SATURDAY NIGHT.
THIS WILL HELP TO PUSH A TROUGH INLAND. WINDS ARE EXPECTED TO PICK
UP ESPECIALLY TO THE EAST OF THE CASCADES. PRELIMINARY GUIDANCE
HINTS AT 20 MPH WINDS POSSIBLE AT KLAMATH FALLS ALTURAS AND
MONTAGUE SATURDAY AFTERNOON AND EVENING. LATEST GFS RUN CONTINUES
TO SHOW A RIDGE BUILDING INTO THE AREA SUNDAY AS THE JETSTREAM
RECEDES NORTH INTO WASHINGTON. HIGH TEMPERATURES EARLY NEXT WEEK
COULD RISE TO AROUND 90 FOR THE ROGUE VALLEY.

AVIATION...WIDESPREAD MVFR CIGS WILL CONTINUE FROM COOS BAY
EASTWARD INTO DOUGLAS COUNTY. THIS WILL LAST THROUGH LATE MORNING
BEFORE LOW CLOUDS DISSIPATE AND CIGS LIFT TO VFR. AREAS OF MVFR
CIGS WILL CONTINUE IN THE GRANTS PASS AND APPLEGATE AREA THIS
MORNING WITH PATCH MVFR AT BEST FOR JACKSON COUNTY. VFR ELSEWHERE
TO THE EAST OF THE CASCADES AND SOUTH OF THE SISKIYOUS.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 2 PM PDT THIS AFTERNOON FOR
     PZZ356.
     HAZARDOUS SEAS WARNING FROM 2 PM THIS AFTERNOON TO 11 PM PDT
     THIS EVENING FOR PZZ356.
     GALE WARNING FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING
     FOR PZZ356.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 PM PDT THIS
     AFTERNOON FOR PZZ356.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 8 PM PDT THURSDAY FOR
     PZZ370.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 PM PDT THURSDAY
     FOR PZZ370.
     GALE WARNING UNTIL 8 PM PDT THURSDAY FOR PZZ376.
     HAZARDOUS SEAS WARNING UNTIL 8 PM PDT THURSDAY FOR PZZ376.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 AM PDT THURSDAY FOR
     PZZ350.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT THURSDAY
     FOR PZZ350.

SPILDE

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 9:03 PM PDTGale WatchMFR7 hr

Nearby

Frost Advisories in Oregon, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.